Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 425, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 27, 2006, 4:14 PM CDT for Forrest County, Mississippi. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2006, 4:14 PM CDT (21:14 UTC)
- Expired
- Jul 27, 2006, 4:30 PM CDT
- In force
- 16 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Forrest County, MS
The radar
The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:50 PM CDT, 24 minutes earlier.
Area forecast discussion, Jul 27, 3:50 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 350 PM CDT THU JUL 27 2006 .DISCUSSION...AS TALKED ABOUT EARLIER...CONVECTION HAS REMAINED TO OUR NW WITH NO ACTIVITY ACROSS THE NORTHERN AND WESTERN 2/3 OF THE CWA. ACROSS THE SOUTH...STRONG DEEP THETA E ADV HAS ALLOWED FOR CONVECTION TO FIRE OVER SE MS/LA. THE DECENT SOUTHERLY LOW-LEVEL FLOW IS ALLOWING FOR GOOD OUTFLOW PROPAGATION AND STORM REGENERATION ON THE NNW SIDE OF THE NORTHWARD MOVING BOUNDARIES. THIS SHOULD ALLOW STORMS TO ENTER THE S-CENTRAL AND SW PORTION OF THE CWA BETWEEN NOW AND 7-8 PM. HERE IS WHERE I WILL MENTION POPS AND ISO/SCT CONVECTION FOR THE FIRST FEW HRS OF THE EVENING. ACTIVITY SHOULD NOT MAKE IT TOO FAR NORTH BEFORE INSTABILITY AND LESS MOISTURE CUT THE STORMS OFF AND ALLOW THEM TO DISSIPATE LIKELY BEFORE REACHING I-20. IF THEY DO REACH I-20...THEY WONT MAKE IT MUCH FURTHER NORTH. THE NW PORTION OF THE CWA WILL LIKELY MISS THE LARGE PRECIP COMPLEX AS IT SHIFTS JUST NW OF THE CWA. ON SAT...ALL THE STRONG MOISTURE ADV FROM LATE THIS AFTERNOON AND OVERNIGHT SHOULD SET THE STAGE FOR A GOOD DEAL OF ACTIVITY ON FRI. WE SHOULD SEE SOME S/W ENERGY SPREAD OUR WAY FROM THAT WEAKENING UPPER FEATURE CURRENTLY OVER AR AND HELP TO FIRE UP SHOWERS AND STORMS. AT THIS POINT...IT DONT HAVE A STRONG FEELING ABOUT WHERE THE GREATEST COVERAGE WILL BE...THUS I WILL JUST GO WITH THE LATEST GFS POPS WHICH IS BASICALLY 60%. WE SHOULD HAVE THE OPPORTUNITY TO WARM UP A BIT MORE AND REACH THE LOWER 90S. THIS WILL GIVE US ENOUGH INSTABILITY TO SUPPORT A FEW STRONG TSRA WITH WIND GUSTS TO 40 MPH OR SO. ACTIVITY SHOULD DECREASE BY MID EVENING WITH A QUIET OVERNIGHT. ON SAT...JUST ABOUT ALL GUIDANCE SUGGESTS HEIGHTS WILL BE RISING AS THE UPPER RIDGE CENTER POSITIONS IT SELF OVER OR SLIGHT WEST OF THE FORECAST AREA. THIS TYPICALLY SUPPRESSES CONVECTION. DUE TO THIS...FEEL THE LASTEST GFS IS TOO AGGRESSIVE WITH POPS AND HAVE OPTED TO CUT THEM DOWN AND STAY IN THE CHANCE RANGE. ADDITIONALLY...IF FRI WILL BE AS ACTIVE AS IT LOOKS...WE WILL NEED SAT TO RECOVER SOME. AS FOR TEMPS...STARTED TO TWEAK TEMPS UP A TAD ON FRI AT A FEW LOCATIONS...BUT FOR THE MOST PART STAYED WITH OR VERY CLOSE TO GUIDANCE. SAT WILL BE DIFFERENT SINCE WE ARE EXPECTING LESS CONVECTION TEMPS SHOULD BE QUITE A BIT WARMER. WILL GO WITH LOWER TO MIDDLE 90S. /CME/ LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. DID NOT STRAY FROM THE MODELS MUCH. MADE A FEW TWEAKS TO THE TEMPS AND GUIDANCE HAD LOWER POPS SO STUCK WITH THOSE. BY SATURDAY NIGHT THE UPPER TROUGH IS OFF TO THE EAST WITH THE TAIL END OF THE TROUGH AXIS STILL OVER THE CWA. THE MODELS CONTINUE TO GENERATE PRECIP...SO WILL HOLD ON TO THE EVENING ACTIVITY. CONDITIONS LOOK SIMILAR FOR SUNDAY WITH THE BEST POPS IN THE EAST. BY MONDAY THE TROUGH AXIS HAS MOVED OUT OF THE AREA BUT THE SURFACE HIGH WAS PUSHING INTO THE AREA FROM THE EAST. SOUTHERLY FLOW CONTINUES AND THE MOIST AIR STAYS IN PLACE. PW VALUES NEVER REALLY FALL BELOW 2 INCHES...SO EXPECTING DIURNAL ACTIVITY FOR THE EARLY PART OF THE WEEK...MON-WED. A WEAK DISTURBANCE SEEMS TO DROP INTO THE SOUTHEAST US...WHILE A COLD FRONT APPROACHES FROM THE NORTHWEST AROUND THURSDAY. THE MODELS CONTINUE TO SHOW A GOOD AMOUNT OF MOISTURE ALONG AND SOUTH OF THE I-20 CORRIDOR. THE BOUNDARY SEEMS TO MOVE INTO THE CWA AROUND FRIDAY AND HOLD ON THROUGH THE WEEKEND. CHANCE POPS LOOK GOOD THROUGH THE PERIOD. RAISED TEMPS A LITTLE NEXT WEEK TO SHOW TEMPS IN THE MID AND UPPER 90S. MODEL VALUES SHOW MID 20 925 TEMPS...SO WENT WITH IT. OTHERWISE STUCK WITH GUIDANCE. /07/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 75 91 73 93 / 11 62 18 37 MERIDIAN 72 94 71 95 / 12 59 30 40 VICKSBURG 75 91 73 94 / 13 62 11 32 HATTIESBURG 74 93 73 94 / 6 55 24 29 NATCHEZ 75 91 74 91 / 29 75 15 32 GREENVILLE 75 90 74 93 / 10 66 28 40 GREENWOOD 75 91 73 94 / 5 64 36 48 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: CME LONG TERM: 007
Hazardous weather outlook, Jul 27, 4:03 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 403 PM CDT THU JUL 27 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 282103- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 403 PM CDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... BY AFTERNOON...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION AS A PORTION OF THE UPPER LOW OVER ARKANSAS WEAKENS AND SPREADS EASTWARD. THIS FEATURE SHOULD GIVE THE AREA THE EXTRA BOOST TO FIRE MORE SHOWERS AND STORMS. DO TO EXPECTED WARMER TEMPERATURES...INSTABILITY WILL BE HIGHER ON FRIDAY AND THIS WILL RESULT IN THE POTENTIAL FOR SOME STRONG STORMS. WITH ANY STRONG STORMS...EXPECT FREQUENT LIGHTING AND GUSTY WINDS BETWEEN 40 AND 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 27, 2:23 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 223 PM CDT THU JUL 27 2006 MSZ066-074-271940- FORREST-JONES- 223 PM CDT THU JUL 27 2006 ...STRONG THUNDERSTORM MOVING NORTH ACROSS FORREST AND INTO JONES COUNTIES... AT 220 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PETAL MOVING NORTH AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH. THIS STORM WILL AFFECT AREAS NORTH OF PETAL THROUGH 230 PM AND THEN PORTIONS OF SOUTHERN JONES COUNTY THROUGH 240 PM. CME
Special weather statement, Jul 27, 3:20 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT THU JUL 27 2006 MSZ072-073-272125- LAMAR-MARION- 320 PM CDT THU JUL 27 2006 ...STRONG THUNDERSTORM MOVING NORTH INTO MARION AND LAMAR COUNTIES... AT 315 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM MOVING NORTH AT 25 TO 30 MPH INTO SOUTHERN PORTIONS OF MARION AND LAMAR COUNTIES. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH. THIS STORM WILL AFFECT AREAS BETWEEN COLUMBIA AND PURVIS 430 PM. PERSONS OUTDOORS SHOULD TAKE COVER IF THREATENED BY THIS STORM. WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. 50
Special weather statement, Jul 27, 4:04 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 404 PM CDT THU JUL 27 2006 MSZ064-065-272200- COVINGTON-JEFFERSON DAVIS- 404 PM CDT THU JUL 27 2006 ...STRONG THUNDERSTORM MOVING NORTH TOWARD HIGHWAY 49 IN SOUTHEAST MISSISSIPPI... AT 400 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM MOVING NORTH AT 30 MPH OUT OF SOUTHEAST JEFFERSON DAVIS COUNTY AND INTO WESTERN COVINGTON COUNTY. THIS STORM IS CAPABLE OF GENERATING 40 TO 50 MPH WIND GUSTS... FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND SMALL HAIL. COLLINS AND MOUNT OLIVE MAY BE AFFECTED BY THIS STORM BEFORE 445 PM. PERSONS OUTDOORS SHOULD TAKE COVER IF THREATENED BY THIS STORM. WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. 50
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.